Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 12, 2018, 3:46 AM CDT for 4 states. It took effect at Apr 12, 2018, 9:32 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 3:46 AM CDT (08:46 UTC)
- In effect from
- Apr 12, 2018, 9:32 AM CDT
- Expired
- Apr 12, 2018, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 23 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS74 KMEG 120846 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 346 AM CDT Thu Apr 12 2018 ...GUSTY SOUTH WINDS EXPECTED ALONG AND WEST OF THE MISSISSIPPI RIVER LATE THIS MORNING UNTIL EARLY EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-019-048-049-088-130000- /O.NEW.KMEG.WI.Y.0008.180412T1600Z-180413T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Coahoma-Lake-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 346 AM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * WINDS...Sustained south winds of 25 mph with higher gusts expected. * TIMING...from 11 AM CDT until 7 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
339 WWUS74 KMEG 120959 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 459 AM CDT Thu Apr 12 2018 ...GUSTY SOUTH WINDS EXPECTED ALONG AND WEST OF THE MISSISSIPPI RIVER LATE THIS MORNING UNTIL EARLY EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-019-048-049-088-130000- /O.CON.KMEG.WI.Y.0008.180412T1600Z-180413T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Coahoma-Lake-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 459 AM CDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...Sustained south winds of 25 mph with gusts to 40 mph. * TIMING...from 11 AM CDT until 7 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
770 WWUS74 KMEG 121432 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 932 AM CDT Thu Apr 12 2018 ...GUSTY SOUTH WINDS EXPECTED ALONG AND WEST OF THE MISSISSIPPI RIVER THIS MORNING UNTIL EARLY EVENING... TNZ002-122245- /O.EXB.KMEG.WI.Y.0008.180412T1432Z-180413T0000Z/ Obion- Including the city of Union City 932 AM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * WINDS...Sustained south winds of 25 mph with gusts to 40 mph. * TIMING...current until 7 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-019-048-049-088-122245- /O.EXT.KMEG.WI.Y.0008.180412T1432Z-180413T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Coahoma-Lake-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 932 AM CDT Thu Apr 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Sustained south winds of 25 mph with gusts to 40 mph. * TIMING...current until 7 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
881 WWUS74 KMEG 121926 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 226 PM CDT Thu Apr 12 2018 ...GUSTY SOUTH WINDS EXPECTED ALONG AND WEST OF THE MISSISSIPPI RIVER THIS MORNING UNTIL EARLY EVENING...WITH AREAS OF BLOWING DUST ARZ008-009-017-018-026>028-035-MOZ113-115-130000- /O.NEW.KMEG.DU.Y.0001.180412T1926Z-180413T0000Z/ /O.CON.KMEG.WI.Y.0008.000000T0000Z-180413T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, Kennett, and Caruthersville 226 PM CDT Thu Apr 12 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Memphis has issued a Blowing Dust Advisory, which is in effect until 7 PM CDT this evening. * WINDS...Sustained south winds of 25 mph with gusts to 40 mph. * VISIBILITY...down to near a quarter of a mile at times. * TIMING...current until 7 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ ARZ036-048-049-058-MSZ001-007-010-TNZ001-002-019-048-049-088- 130000- /O.CON.KMEG.WI.Y.0008.000000T0000Z-180413T0000Z/ Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Coahoma-Lake- Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 226 PM CDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Sustained south winds of 25 mph with gusts to 40 mph. * TIMING...current until 7 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
859 WWUS74 KMEG 122349 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 649 PM CDT Thu Apr 12 2018 ...GUSTY SOUTH WINDS EXPECTED ALONG AND WEST OF THE MISSISSIPPI RIVER UNTIL EARLY EVENING...WITH AREAS OF BLOWING DUST... ARZ008-009-017-018-026>028-035-MOZ113-115-130100- /O.EXT.KMEG.DU.Y.0001.000000T0000Z-180413T0100Z/ /O.EXT.KMEG.WI.Y.0008.000000T0000Z-180413T0100Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, Kennett, and Caruthersville 649 PM CDT Thu Apr 12 2018 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...Sustained south winds of 25 mph with gusts to 40 mph. * VISIBILITY...down to near a quarter of a mile at times. * TIMING...until 8 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ ARZ036-048-049-058-MSZ001-007-010-TNZ001-002-019-048-049-088- 130100- /O.EXT.KMEG.WI.Y.0008.000000T0000Z-180413T0100Z/ Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Coahoma-Lake- Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 649 PM CDT Thu Apr 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...Sustained south winds of 25 mph with gusts to 40 mph. * TIMING...until 8 PM CDT. * IMPACTS...Driving may become difficult for high profile vehicles, especially on west-east roadways where a crosswind will be present. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SJM
371 WWUS74 KMEG 130101 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 801 PM CDT Thu Apr 12 2018 ARZ008-009-017-018-026>028-035-MOZ113-115-130215- /O.EXP.KMEG.DU.Y.0001.000000T0000Z-180413T0100Z/ /O.EXP.KMEG.WI.Y.0008.000000T0000Z-180413T0100Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, Kennett, and Caruthersville 801 PM CDT Thu Apr 12 2018 ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... Winds are diminishing and the blowing dust is subsiding so the advisories have been allowed to expire. $$ ARZ036-048-049-058-MSZ001-007-010-TNZ001-002-019-048-049-088- 130215- /O.EXP.KMEG.WI.Y.0008.000000T0000Z-180413T0100Z/ Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Coahoma-Lake- Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 801 PM CDT Thu Apr 12 2018 ...WIND ADVISORY HAS EXPIRED... The winds are diminishing and the advisory has been allowed to expire. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:52 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 11, 11:52 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1152 PM CDT Wed Apr 11 2018 .UPDATE... Updated for the 06Z Aviation Discussion && .PREV DISCUSSION... /issued 943 PM CDT Wed Apr 11 2018/ DISCUSSION... Warmer temps are the big story this evening with readings in the 50s to lower 60s. Some cirrus is moving across the region this evening. South winds are helping to keep temps up especially across the Delta. Expect coolest temps over NE MS where winds will be lightest. Forecast looks good. No updates planned. SJM PREV DISCUSSION... /issued 344 PM CDT Wed Apr 11 2018/ The northwesterly flow aloft will gradually transition more zonal over the next 24 hours as the central CONUS ridge dampens. Temperatures at the surface continue to moderate back toward climatology as southerly winds resume, but the surface anticyclone continues to hang out over the southeast portion of the CWA, temporarily delaying moisture advection. As southerly winds increase Thursday and Friday, temperatures will rebound further, with highs in the mid 70s to near 80 degrees. We'll also see an uptick in moisture advection, albeit it slow initially. The strong trough currently off the west coast will move east across the Rockies over the next few days, ejecting into the Plains by Friday, amplifying the synoptic pattern significantly. As this wave moves into the Plains, the flow aloft will become more meridional which will act to slow down its eastward progression, resulting in a severe weather potential Friday night into Saturday. This may also allow the trough to take on a slight negative tilt as it lifts across the Midwest. There remains some uncertainty on the details and timing, but the models are coming into better agreement and confidence is beginning to increase. Showers and thunderstorms are expected to develop well west of the area on Friday downstream of the aforementioned trough. The initial thunderstorms are forecast to form in the warm sector ahead of the surface cold front, moving into the Mid-South Friday night. By this time, instability will be trending downward with the loss of surface heating. However, deep-layer shear should remain relative high which may help maintain any organized storms as they move across the Mississippi River. As these complex of storms move into the area, they will likely pose a wind threat at a minimum, but the hail potential is likely to diminish by that time. Anomalously high precipitable water and meridional winds at 850 mb will supply a good amount of moisture to the area. The deep- layer shear vector appears to be trending more parallel to the orientation of the convective system which may result in some training of storms, resulting in a threat for heavy rainfall. That said, we still need to iron out storm mode and timing before confidence increases. Overnight storms will likely lay down outflow boundaries and will contaminate the convective environment, but the cold front and trough will remain west of the area early Saturday. This cold front is progged to sweep across the area on Saturday, serving as a forcing mechanism for additional convection. The amount of destabilization in the warm sector and timing of the front will determine the Saturday severe weather potential. Any strong storms will move east of the area by Saturday evening with cooler air moving into the Mid-South in the wake of a Pacific cold front by Sunday morning. Slight chance PoPs were retained for Sunday to cover the potential for showers on the backside of the departing trough. However, the 850-700 mb cyclone looks to remain north of the area, limiting confidence that these showers will develop this far south. Much cooler temperatures are expected by Sunday with afternoon highs in the low/mid 50s. As skies clear Friday night, temperatures are forecast to drop into the mid 30s to near 40s. Winds are currently expected to remain 5-10 mph and this may keep the boundary layer sufficiently mixed to preclude frost development. Will have to monitor this potential over the coming days. Dry weather is anticipated Monday and Tuesday as a transient ridge moves across the central CONUS. Temperatures will moderate during this period with highs back near 70 degrees by Tuesday afternoon. A fast moving trough will traverse the Great Lakes and northern Ohio Valley by midweek. This will drive a weak cold front across the Mid-South, providing another chance for rain on Wednesday. Johnson && .AVIATION... 06Z TAF cycle VFR conditions will continue for the entire forecast period. Winds will be from the south at 5 to 10 knots overnight before increasing to 10 to 20 knots with higher gusts starting Thursday morning. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 11, 3:30 PM CDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 330 PM CDT Wed Apr 11 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 330 PM CDT Wed Apr 11 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a potential for strong to severe thunderstorms late Friday afternoon through Saturday across much of the Mid-South. The primary hazards will be gusty winds and localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon and Saturday.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:57 AM CDT | River Flood Advisory | MEG | Mississippi | 4 days |
| Apr 12, 2:26 PM CDT | Blowing Dust Advisory | MEG | Clay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more | 6 hr |
| Apr 12, 2:34 PM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 48 hr |
Nearby
Wind Advisories in Arkansas, 2018Wind Advisories in Tennessee, 2018Wind Advisories in Mississippi, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.